| Model Number |
400SMTXSFT0204 |
| Medical Device Problem Codes |
Difficult to Advance (2920); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/10/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-02207.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the prostate artery using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, the physician experienced resistance while advancing the smart coil through the microcatheter and subsequently, the smart coil became stuck within the microcatheter.Therefore, the smart coil was removed.While the physician advanced another smart coil through the microcatheter, the same issue occurred.The physician experienced resistance and subsequently, the smart coil became stuck within the microcatheter.Therefore, the smart coil was also removed.No additional information regarding the completion of the procedure was provided.There was no report of an adverse effect to the patient.